MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in a shunt in a moderately tortuous and moderately calcified vessel.A 6.0-4/4t/90 symmetry balloon catheter was advanced for pre-dilation.However, during the 7th inflation at 20 atmospheres for 30 seconds, the balloon ruptured.Since the lesion was sufficiently dilated, the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for analysis.A visual and microscopic examination found no issue with the profile of the tip of the device and the profile of the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning at the proximal balloon bond and extending approximately 15mm distally across the balloon material.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.A visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8265648
Report Number2134265-2019-00191
Device Sequence Number11352231
Product Code LIT
UDI-Device Identifier08714729181972
UDI-Public08714729181972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0022718278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: KYOUSHA NT 18; GUIDE WIRE: KYOUSHA NT 18; INFLATION DEVICE: EVEREST; INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: TERUMO 5 FR; INTRODUCER SHEATH: TERUMO 5 FR; GUIDE WIRE: KYOUSHA NT 18; INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: TERUMO 5 FR